MDJunction - People Helping People
 
Ask a Question
05/06/2012 02:02 PM

Plaquenil... side affects...(from experience)

happyme2
Posts: 6
New Member

Hi.. it's Ruth..

So they finally diagnosed me... it's Lupus AND sjogren's... first they had me on prednisone (which just made me feel sick all the time and couldn't sleep) but now they have me on plaquenil. I'm not usually one to go looking for symptoms and side effects, but it seems I'm ok until I eat something.. then I just get sick to my stomach and tired... is that something anyone else has experienced? Sad

Feeling pretty blue guys... this is all so overwhelming.. I feel very alone

Reply

05/06/2012 02:29 PM
Zahc
Zahc  
Posts: 644
Senior Member

05/06/12

Dear,'happyme2',

While we have not as yet met, my name is 'Zahc', and you are--of course--more than welcome to read my profile..or any of my diary entries, which genuinely bring me joy; I am probably not the person to ask about your compliants of N/V while taking Plaquenil. A very great number of these 'newest, target' drugs, also list formidable potential side effects.

I happen to have Lupus/Fibromyalgia/RA/Chronic pain and Chronic Fatigue Syndrome/connective tissue disorder/Diabetic, type 2/, Migraines, etc.

I had been prescribed Lyrica for the Fibro, but it made three-fold, the diabetic neuropathetic edema in my legs to my knees; I was to take Plaquenil, but it required routine field vision tests, as one of the side effects to Plaquenil is potential blindness, which scared me sufficiently, that I refused to take it; my Therapist recently increased my Cymbalta from 90 mgs to 120 mgs, to help with depression...and of its possible help with fibro pain.

Other than that,'happyme2', I take only palliative pain meds, Diluadid, and Morphine Sulfate, hardly enough to manage the waves of unutterable agaony I often feel.

I've since read that several other drugs are in testing phase. So, if you will please, please forgive me for saying, if tiredness and an upset stomach are the price you must pay as opposed to pain levels I can hardly decribe, if they are your ONLY side effects, , and unless these side effects effectively 'shut down' your life, please try to re-think your depression, and not be blue, or....ever afraid.

AND, please know, 'happyme2', that at MDJunction, you need not EVER have to feel alone. Here, you will find caring, and supportive, concerned people who will gladly help you share your thoughts and condition(s). MDJunction was one of the best things I've ever done for myself.

'happyme2', please do not hesitate---after reviewing m profile, of course--to PM me to let me know how you are doing.

Meanwhile, please do take care, and feel ever better! 'Zahc'


05/06/2012 02:38 PM
happyme2
Posts: 6
New Member

Thanks Zahc.. dozens of other symptoms.. the ones I described were just new and bringing uncertainty... thanks

05/06/2012 02:55 PM
Sharlene
 
Posts: 473
Member

Well, that one is new to me about blindness. I was only told 'color blindness'. I was told that Imuran could give you leukemia. I told the doctor he was nuts. (Bad enough several of my relatives have been treated and/or died of various types of cancer.)

05/06/2012 05:30 PM
redhairali
redhairali  
Posts: 3749
Group Leader

I have been on Plaquenil for years with no problems. I go for a yearly eye exam to make sure it isn't messing with my vision. My doctor recommend taking it with food, it helps to protect your stomach.

My ophthalmologist says he sees very few people that have had problems while taking it. Of course each person is different

Alison


05/07/2012 02:24 AM
hawakeita
hawakeita  
Posts: 1913
Senior Member
I'm an Advocate

Hello. I was told to take my plaquenil with food. I haven't had a problem with my stomach at all. I take it in the morning with breakfast and again in the evenings with dinner. My eye doctors told me the same thing as well. It seems to be pretty rare to find someone with plaquenil toxicity in their eyes. Just keep up with the eye appointments. You're reminding, I should probaby make one myself. Smile

08/25/2012 06:01 AM
FinleeMear
Posts: 1
New Member

Hi Ruth,

I took plaquenil for 3 months before stopping as it made me Ill, everytime I started to eat I felt nausea and developed a very small appetite! I became very tired and often had loose bowels and by the end of the 3 months I had lost a stone in weight, I found it hard to sleep at night as well, I made my dosage smaller as advised by my doctor this also didn't help, I havent taken it for at least a month now and I still get these symptoms, since plaquenil I haven't been the same and not really sure what to do!


08/25/2012 06:22 AM
redhairali
redhairali  
Posts: 3749
Group Leader

Hi and welcome to the group. If you have been off of Plaquenil for a month, and still feel bad, maybe it wasn't the culprit. Perhaps you where starting a flare at the same time, or something else. I hope you feel better soon.

Alison

Post edited by: redhairali, at: 08/25/2012 12:29 PM


08/25/2012 11:41 AM
LenaT14
LenaT14  
Posts: 440
Member

Hey there, I have a super sensitive reaction to meds and plaq didn't upset my stomach in any way but 400 mgs lowered my immune system too much and I caught everything under the sun for about 45 days. After about 6 wks on it I felt a significant improvement in my energy level and decrease in my joint pain. I started back on 200 mgs in June and unfortunately have not felt anything yet. Everyone seems to have very different experiences with these drugs until you find the combo that works for you. Smile

Best of luck and you are not alone!

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved